Thunderstorm Wind, Lincoln
- When
- June 30, 4:08 PM MST to 4:13 PM MST
- Where
- Lincoln County, 7.53 mi W of Alto
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 33.390, -105.810
Strong wind gust reported at IRAWS 13.
Isolated gusty showers and thunderstorms developed over the eastern half of New Mexico including the south central mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Isolated gusty showers and thunderstorms developed over the eastern half of New Mexico including the south central mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM MST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 30 2012 .DISCUSSION... A SLIGHTLY EARLY AND MUCH ANTICIPATED START TO THE SUMMER MONSOON IS EXPECTED BY MID WEEK AS A POTENT EASTERLY WAVE TRACKS WESTWARD THROUGH NORTHERN MEXICO THEN NORTHWARD THROUGH ARIZONA. THE DESSICATING 500 MB HIGH THAT HAS BEEN PARKED OVER SOUTHWEST NEW MEXICO THE PAST FEW DAYS WILL SHIFT NORTHEASTWARD TOWARD THE NORTHERN MOUNTAINS ON SUNDAY ALLOWING LOW LEVEL RETURN FLOW TO DEVELOP OUT OF THE SOUTH. THIS WILL USHER NOTICEABLY MOISTER AIR INTO NEW MEXICO WITH AN UPTICK IN WETTING SHOWER AND THUNDERTORM COVERAGE EACH DAY SUNDAY THROUGH WEDNESDAY...MAINLY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD. A PERSISTENT LEE SURFACE TROUGH AND HIGHER PRESSURE ALOFT EAST OF NEW MEXICO SHOULD KEEP THE AREA ALONG AND EAST OF A LINE FROM ROSWELL TO TUCUMCARI DRY. MODELS AGREE ON PRECIPITABLE WATER VALUES APPROACHING 1 INCH ACROSS ALL BUT THE NORTHWEST CORNER AS EARLY AS LATE SUNDAY OR MONDAY. ALONG WITH THE MOISTURE WILL COME MINOR FLOODING PROBLEMS IN CENTRAL AND WESTERN AREAS...AND THE POTENTIAL FOR FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS. THE REMNANTS OF THE EASTERLY WAVE WILL PUSH NORTHWWARD THROUGH UT THURSDAY...BUT THE 500 MB HIGH PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED OVER KS FOR THE REMAINDER OF THE WORK WEEK. OVER THE COMING WEEKEND...MODELS SUGGEST THE UPPER HIGH MAY SHIFT WESTWARD OVER EASTERN CO. HOWEVER...THIS WILL BE FAR ENOUGH NORTH TO KEEP MOISTURE IN PLACE OVER CENTRAL AND WESTERN NM WITH DAILY ROUNDS OF SCATTERED TO ISOLATED...AND WETTING...SHOWERS AND THUNDERSTORMS. TEMPERATURE-WISE...HIGHS WILL TREND GRADUALLY DOWNWARD SUNDAY THROUGH MID WEEK. READINGS WILL REMAIN ABOVE NORMAL UNTIL WEDNESDAY WHEN CLOUDS AND PRECIPITATION WILL HOLD HIGHS TO NEAR AND BELOW NORMAL FOR THE REMAINDER OF THE WEEK. && .FIRE WEATHER... UPPER LEVEL HIGH CENTER OVER WEST CENTRAL NEW MEXICO TODAY. ANOTHER ROUND OF HIGH BASED THUNDERSTORMS HAVE DEVELOPED...MAINLY OVER AND NEAR THE SOUTHWEST AND CENTRAL MOUNTAINS AND NORTHEAST. THE BEST CHANCES FOR STORMS TO GENERATE ISOLATED WETTING RAIN WILL BE FROM THE SANGRE DE CRISTOS SOUTH THROUGH THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST WHERE BEST LOW LEVEL MOISTURE EXISTS. ISOLATED WETTING RAINS ARE ALSO POSSIBLE OVER THE GILA. SIMILAR CONDITIONS ARE EXPECTED SUNDAY AS THE HIGH CENTER MOVES JUST A LITTLE NORTHEAST. BETTER CHANCES FOR ISOLATED THUNDER DEVELOPING OVER THE CHUSKAS AND NW PLATEAU ARE EXPECTED SUNDAY AS SOUTHERLY UPPER LEVEL FLOW INCREASES AND BRINGS UP MORE IN THE WAY OF MID LEVEL MOISTURE THERE. BY MONDAY THE HIGH WILL BE NEAR THE COLORADO BORDER. SOME BETTER MOISTURE MAY CREEP NORTH INTO SOUTH CENTRAL AND SOUTHWEST NEW MEXICO...ALLOWING FOR AN INCREASING CHANCE FOR SOME WETTING RAIN. THIS COULD IMPACT THE LITTLE BEAR AND ESPECIALLY WHITEWATER BALDY BURN SCARS. THE HIGH CENTER WILL CONTINUE TO SHIFT NORTHEAST TUESDAY AND WEDNESDAY...OPENING THE DOOR FOR MORE GULF MOISTURE TO MOVE INTO CENTRAL AND WRN NM. SCATTERED WET THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING OVER THE WEST WITH WIDESPREAD WETTING RAINS FROM THUNDERSTORMS OVER THE WESTERN MOUNTAINS FROM WEDNESDAY ON... WHERE A SUB-TROPICAL EASTERLY WAVE WILL COMBINE WITH GULF OF MEXICO MOISTURE. LOCALIZED FLASH FLOODING WILL BE A HUGE CONCERN WEDNESDAY THROUGH AT LEAST THE END OF NEXT WEEK...ESPECIALLY FOR THE BURN SCAR OF THE WHITEWATER BALDY FIRE. HIGH TEMPERATURES WILL GRADUALLY LOWER AND RELATIVE HUMIDITIES INCREASE OVER THE UPCOMING WEEK. NIGHTTIME RH RECOVERIES WILL BECOME GOOD TO EXCELLENT EVERYWHERE BY MIDWEEK. NO BIG VENTILATION CONCERNS. CHJ && .AVIATION... 18Z TAF CYCLE UPPER LEVEL HIGH CENTER WILL BE NEAR KABQ BY THIS AFTERNOON. EXPECT ISOLD TO SCT -TSRA/-SHRA THROUGH 04Z. BEST CHANCES FOR -TSRA WILL BE AT KLVS THROUGH 21Z. CARRYING VICINITY FOR KSAF...KABQ AND KTCC FOR A FEW HOURS LATER THIS AFTERNOON AND EARLY EVENING. DRY...HIGH BASED STORMS ARE EXPECTED WEST OF THE CENTRAL MOUNTAIN CHAIN WITH STRONG MICROBURST WINDS TO 50 KTS A POSSIBILITY. NEAR RECORD TO RECORD HIGH TEMPERATURES MAY ONCE AGAIN POSE DENSITY ALTITUDE ISSUES THIS AFTERNOON AND EARLY EVENING. ISOLD SHOWERS AND STORMS WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST OVER THE ERN PLAINS LATE THIS EVENING... POSSIBLY IMPACTING KROW OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 99 63 98 / 0 5 10 10 DULCE........................... 48 93 48 91 / 0 10 20 10 CUBA............................ 55 95 55 94 / 5 10 30 20 GALLUP.......................... 56 95 56 94 / 0 10 10 10 EL MORRO........................ 54 89 53 88 / 5 10 20 20 GRANTS.......................... 53 93 53 92 / 5 20 20 20 QUEMADO......................... 61 88 60 87 / 5 10 20 20 GLENWOOD........................ 67 96 63 94 / 10 20 20 20 CHAMA........................... 53 87 54 86 / 5 20 30 30 LOS ALAMOS...................... 65 90 65 88 / 5 20 20 20 PECOS........................... 64 87 62 87 / 10 20 30 20 CERRO/QUESTA.................... 58 84 56 84 / 10 20 30 30 RED RIVER....................... 51 80 51 79 / 10 30 30 40 ANGEL FIRE...................... 49 82 48 81 / 10 30 30 40 TAOS............................ 53 92 53 90 / 5 10 20 10 MORA............................ 56 86 56 85 / 10 20 30 20 ESPANOLA........................ 56 96 55 94 / 5 10 20 10 SANTA FE........................ 63 89 63 87 / 5 10 30 20 SANTA FE AIRPORT................ 61 95 61 93 / 5 10 20 20 ALBUQUERQUE FOOTHILLS........... 71 97 70 95 / 5 10 30 10 ALBUQUERQUE HEIGHTS............. 74 97 73 95 / 0 10 20 10 ALBUQUERQUE VALLEY.............. 72 99 71 98 / 0 10 20 10 ALBUQUERQUE WEST MESA........... 69 99 68 97 / 0 10 20 10 LOS LUNAS....................... 69 98 67 96 / 0 10 20 10 RIO RANCHO...................... 71 99 70 97 / 0 10 20 10 SOCORRO......................... 76 100 73 97 / 5 10 20 10 SANDIA PARK/CEDAR CREST......... 63 93 62 92 / 10 20 30 20 TIJERAS......................... 66 96 65 95 / 10 10 30 20 MORIARTY/ESTANCIA............... 56 93 55 93 / 10 10 20 10 CLINES CORNERS.................. 62 90 60 89 / 10 10 20 10 GRAN QUIVIRA.................... 65 92 63 90 / 10 10 10 10 CARRIZOZO....................... 65 94 62 91 / 10 10 10 10 RUIDOSO......................... 62 85 58 83 / 10 10 10 20 CAPULIN......................... 63 86 63 88 / 20 20 20 20 RATON........................... 60 95 59 95 / 20 20 20 20 SPRINGER........................ 60 92 60 92 / 20 20 20 20 LAS VEGAS....................... 56 89 56 89 / 20 20 20 10 CLAYTON......................... 67 95 66 95 / 10 10 10 5 ROY............................. 65 91 64 91 / 20 10 10 10 CONCHAS......................... 73 96 70 95 / 20 5 10 5 SANTA ROSA...................... 69 96 68 96 / 20 5 10 5 TUCUMCARI....................... 73 100 71 99 / 10 5 5 5 CLOVIS.......................... 70 94 67 93 / 10 5 5 5 PORTALES........................ 73 95 69 94 / 10 5 5 5 FORT SUMNER..................... 73 95 70 95 / 10 5 5 5 ROSWELL......................... 76 97 71 96 / 10 5 5 5 PICACHO......................... 68 91 64 90 / 10 10 10 10 ELK............................. 66 87 62 86 / 10 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 AM MDT SAT JUN 30 2012 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 519 AM MDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP THIS AFTERNOON IN ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP EACH AFTERNOON IN THUNDERSTORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE STEADILY FROM INDEPENDENCE DAY THROUGH FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The Holloman AFB radar (KHDX), 45 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong wind gust reported at IRAWS 13.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381013.